Advertisement

ANNALI DELL'UNIVERSITA' DI FERRARA

, Volume 60, Issue 2, pp 321–337 | Cite as

A new approximation method for common fixed points of families of nonexpansive maps and solution of variational inequalities problems

  • Bashir Ali
  • M. Mohammed
  • G. C. Ugwunnadi
Article

Abstract

In this paper we prove a strong convergence of both implicit and explicit shcemes to a common fixed point of finite family of nonexpansive maps which is also a unique solution of some variational inequality problem in Banach space. The result presented here improve and unify several important results recently announced.

Keywords

Nonexpansive mappings Accretive mappings Stictly convex Banach sapces Reflexive Banach spaces Banach limits 

Mathematics Subject Classification (2010)

47H09 47J25 

Notes

Acknowledgments

This work was completed when the first author was visiting the AbdusSalam International Center for Theoretical Physics, Trieste, Italy, as an Associate. He would like to thank the center for hospitality and financial support.

References

  1. 1.
    Ali, B.: Common fixed points approximation for asymptotically nonexpansive semi group in Banach spaces. ISRN Mathematical Analysis, 2011 Article ID 684158, p. 14 (2011)Google Scholar
  2. 2.
    Atsushiba, S., Takahashi, W.: Strong convergence theorem for a finite family of non expansive mappings and applications. Indian J. Math. 41(3), 435–453 (1999)Google Scholar
  3. 3.
    Bauschke, H.H.: The approximation of fixed points of compositions of nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. 202, 150–159 (1996)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Cho, Y.J., Kang, S.M., Zhou, H.: Some control conditions on the iterative methods. Commun. Appl. Nonlinear Anal. 12, 27–34 (2005)MATHMathSciNetGoogle Scholar
  5. 5.
    Chidume, C.E., Ali, B.: Approximation of common fixed points for a finite families of nonself asymptotically nonexpansive mappings in Banach space. J. Math. Anal. Appl. 326, 960–973 (2007)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Kangtunyakarn, A., Suantai, S.: A new mapping for finding common solutions of equilibrium problems and fixed point problems of finite family of nonoexpansive mappings. Nonlinear Anal. 71, 4448–4460 (2009)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Marino, G., Xu, H.K.: A general iterative method for nonexpansive mappings in Hilbert space. J. Math. Anal. Appl. 318, 43–52 (2006)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Moudafi, A.: Viscosity approximation method for fixed point problem. J. Math. Anal. Appl. 241, 46–55 (2000)Google Scholar
  9. 9.
    Piri, H., Vaezi, H.: Strong convergence of a generalized iterative method for semigroups of nonexpansive mappings in Hilbert spaces. Fixed Poit Theory Appl. 2010, Article ID 907275, p. 16 (2010)Google Scholar
  10. 10.
    Shang, M., Su, Y., Qin, X.: Strong convergence theorem for a finite family of nonexpansive mappings and application. Fixed Point Theory Appl. 2007, Article ID 76971 (2007)Google Scholar
  11. 11.
    Shioji, N., Takahashi, W.: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proc. Am. Math. Soc. 125, 3641–3645 (1997)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Singthong, U., Suantai, S.: A new general iterative method for a finite family of nonexpansive mappings in Hilbert space. Fixed Point Theory Appl. 2010, Article ID 262691 (2010)Google Scholar
  13. 13.
    Sunthrayuth, P., Wattanawitoon, K., Kumama, P.: Convergence theorems of a general composite iterative method for nonexpansive semigroups in Banach space. ISRN Math. Anal. 2011, Article ID 576135, p. 24 (2011). doi: 10.5402/2011/576135
  14. 14.
    Takahashi, W., Shimoji, K.: Convergence theorems for nonexpansive mappings and feasibility problems. Math. Comput. Model. 32, 1463–1471 (2000)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Xu, H.K.: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 116, 659–678 (2003)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Xu, H.K.: Another control condition in an iterative method for nonexpansive mappings. Bull. Aust. Math. Soc. 65, 109–113 (2002)CrossRefMATHGoogle Scholar
  17. 17.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002)CrossRefMATHGoogle Scholar
  18. 18.
    Yao, Y., Chen, R., Yao, J.C.: Strong convergence and certain control conditions for modified Mann iteration. Nonlinear Anal. 68, 1687–1693 (2008)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Università degli Studi di Ferrara 2013

Authors and Affiliations

  1. 1.Department of Mathematical SciencesBayero UniversityKanoNigeria
  2. 2.Department of General studiesJigawa state college of AgricultureHadejiaNigeria
  3. 3.Department of MathematicsAhmadu Bello UniversityZariaNigeria

Personalised recommendations